Acute arterial thrombosis after escalated‐dose methotrexate, vinblastine, doxorubicin, and cisplatin chemotherapy with recombinant granulocyte colony‐stimulating factor: A possible new recombinant granulocyte colony‐stimulating factor toxicity Academic Article Article uri icon

Overview

MeSH Major

  • Gastrointestinal Neoplasms
  • HIV Infections
  • Neuroendocrine Tumors
  • Pancreatic Neoplasms

abstract

  • Combination chemotherapy with a regimen of methotrexate, vinblastine, doxorubicin, and cisplatin (M-VAC) has produced long-term survival times in a significant proportion of patients with advanced nodal and metastatic urothelial tumors. The availability of the colony-stimulating factors has spurred interest in studies evaluating escalated dosing schedules of M-VAC in an attempt to improve major response rates and overall survival. More frequent use of the colony-stimulating factors, however, in this and other settings may be associated with unrecognized side effects. The authors report a case of arterial thrombosis in a 69-year-old man receiving recombinant granulocyte colony-stimulating factor (rhG-CSF) and escalated-dose M-VAC for treatment of a transitional cell carcinoma of the bladder. Incidents of venous thrombosis have been reported previously with the use of colony-stimulating factors, but, to the knowledge of the authors, this case represents the first report of an arterial thrombosis occurring in a patient receiving rhG-CSF.

publication date

  • January 1992

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19921201)70:11<2699::AID-CNCR2820701122>3.0.CO;2-C

PubMed ID

  • 1384952

Additional Document Info

start page

  • 2699

end page

  • 702

volume

  • 70

number

  • 11